Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Jul 6, 2017, 10:10 PM CDT for Pulaski County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 6, 2017, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1277 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS84 KLZK 070310 SPSLZK Special Weather Statement National Weather Service Little Rock AR 1010 PM CDT THU JUL 6 2017 ARZ043-044-070345- Pulaski AR-Saline AR- 1010 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1045 PM CDT... At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over Southwest Little Rock, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... West Little Rock... Downtown Little Rock... Southwest Little Rock... Shannon Hills... Wrightsville... Argenta... Ironton... East End... Sweet Home... Geyer Springs... Mabelvale... State Fairgrounds... Otter Creek... Baseline... Higgins... College Station... Quapaw Quarter... Vimy Ridge... LAT...LON 3476 9241 3476 9224 3451 9215 3451 9243 TIME...MOT...LOC 0310Z 348DEG 8KT 3468 9236 $$ 46
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 6, 7:26 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 6, 7:26 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 726 PM CDT Thu Jul 6 2017 .DISCUSSION... Updated for the 00z aviation discussion below. && .AVIATION... Flight categories are expected to be mostly VFR through the period. An upper trough axis will shift south of the area tonight, helping to clear skies and usher in slightly drier air. Some brief MVFR visibility may occur at KHRO but otherwise VFR conditions are expected. && .PREV DISCUSSION...(ISSUED 156 PM CDT Thu Jul 6 2017 ) SHORT TERM...Tonight Through Saturday With the upper level shortwave trough axis slowly dropping SE over the state early this afternoon...more isolated SHRA/TSRA are developing across portions of the CWA. Will see high end chance POPs continue this afternoon into the early evening hrs to the potential for isolated to widely scattered convection...with POPs decreasing from NW to SE over time...overnight. The overall threat for SVR WX should remain low...but an isolated strong to briefly SVR storm may still be seen. Locally heavy rainfall may also be seen. By Fri...this shortwave trough axis will shift SE of the state...with the best chances for seeing precip south/SE of AR. Behind this trough axis...the expanding upper ridge to the will move ever so slightly east...with some increased influence on AR for Fri. This will result in lower POPs and warmer temps...though still right around early July normals. The influence of the upper ridge will be short lived as a new upper disturbance will slide SE in NW flow aloft...moving over AR Fri night through Sat. A weak cold front will also accompany this disturbance...and chances for SHRA/TSRA will return to the forecast to end the short term period. Temps will also drop a few deg as a result. LONG TERM...Saturday Night Through Thursday Frontal boundary will wash out over the region by late in the weekend. Ridge of high pressure to the west will try to assert itself early in the week, with the pattern returning to more diurnally-driven convection. Ridge should contract by mid to late week, however, which will allow another frontal boundary to move into the region, and increase rain chances. Temperatures will be close to average, with the minimums generally above and the maximums generally below. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...64
Hazardous weather outlook, Jul 6, 4:30 AM CDT, 17 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 430 AM CDT Thu Jul 6 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 430 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected today, as the upper low pressure system and weak front gradually move through and out of the region later tonight. The main area that will see rain will be central and southern Arkansas. An isolated strong to severe storm may develop, but the overall severe storm threat is low and isolated. Strong winds and hail would be the main threats. Heavy rain will also be seen in some areas with localized flooding possible. Tonight, rain chances push to mainly southern to far southern Arkansas. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Isolated to scattered showers and thunderstorms are possible through the period, as the upper northwest flow brings weather systems to Arkansas. A bit lower chances are forecast Friday with weaker upper system support. Some decrease in coverage is expected over the weekend and early next week as upper level high pressure starts to build in from the west. Overall, the threat of any severe storms will be low and isolated. .Spotter Information Statement... Spotter activation is not anticipated today or tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Jul 6, 5:09 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
509 PM CDT THU JUL 6 2017
ARZ046-057-062245-
Arkansas AR-Prairie AR-
509 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHWESTERN MONROE AND NORTH CENTRAL ARKANSAS COUNTIES UNTIL 545 PM
CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stuttgart Municipal Airport, or near Stuttgart, moving east at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stuttgart... Ulm...
Stuttgart Municipal Airport... Slovak...
LAT...LON 3447 9149 3459 9164 3467 9160 3464 9144
3461 9145 3461 9141
TIME...MOT...LOC 2208Z 290DEG 13KT 3459 9155
64Special weather statement, Jul 6, 8:13 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
813 PM CDT THU JUL 6 2017
ARZ046-047-057-070200-
Monroe AR-Arkansas AR-Prairie AR-
813 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...SOUTHERN
MONROE AND NORTHEASTERN ARKANSAS COUNTIES UNTIL 900 PM CDT...
At 812 PM CDT, Doppler radar was tracking strong thunderstorms 5
miles northwest of Roe, or 8 miles south of De Valls Bluff, moving
southeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarendon... Holly Grove...
St. Charles... Ulm...
Roe... Peppers Landing...
Palmer... Stuttgart Municipal Airport...
Aberdeen... Casscoe...
Crocketts Bluff... Ragtown...
Pine City... Lawrenceville...
Duncan... Slovak...
LAT...LON 3434 9118 3463 9160 3478 9144 3464 9105
3449 9105
TIME...MOT...LOC 0112Z 301DEG 23KT 3467 9145
46Special weather statement, Jul 6, 10:10 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Little Rock AR 1010 PM CDT THU JUL 6 2017 ARZ043-044-070345- Pulaski AR-Saline AR- 1010 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1045 PM CDT... At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over Southwest Little Rock, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... West Little Rock... Downtown Little Rock... Southwest Little Rock... Shannon Hills... Wrightsville... Argenta... Ironton... East End... Sweet Home... Geyer Springs... Mabelvale... State Fairgrounds... Otter Creek... Baseline... Higgins... College Station... Quapaw Quarter... Vimy Ridge... LAT...LON 3476 9241 3476 9224 3451 9215 3451 9243 TIME...MOT...LOC 0310Z 348DEG 8KT 3468 9236 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:13 PM CDT | Special Weather Statement | LZK | Monroe | 47 min |
Nearby
Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.